Hail, Yuma
- When
- August 7, 4:20 PM MST
- Where
- Yuma County, 2 mi N of Kirk
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.650, -102.600
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 7, 1:08 PM MST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT SAT AUG 7 2004 .DISCUSSION...CONVECTION IS DEVELOPING OVER THE FRONT RANGE OF THE ROCKIES THIS AFTERNOON. RUC PUSHES CONVECTION OVER THE PLAINS AFTER 21Z...AND ALONG THE KS/CO BORDER BY 00Z. THIS IS REASONABLE GIVEN SURFACE DEWPOINTS IN THE MID 60S IN NORTHWEST KANSAS. SOME UNOFFICIAL MESONET SITES ARE EVEN SHOWING DEWPOINTS IN THE LOWER 70S. WATER VAPOR IMAGERY SHOWS A DECENT SHORT WAVE MOVING OVER COLORADO. SURFACE TROUGH CURRENTLY EXTENDS FROM CENTRAL NEBRASKA TO SOUTHEAST COLORADO. THIS SHOULD PROVIDE ENOUGH SURFACE CONVERGENCE TO PRODUCE SCATTERED THUNDERSTORMS OVER THE WESTERN HALF OF FORECAST AREA THIS EVENING. WILL MONITOR CONVECTIVE DEVELOPMENT THROUGH THE AFTERNOON AND ADJUST THE FORECAST ACCORDINGLY. COLD FRONT REMAINS ON TRACK...AND WILL PUSH THROUGH THE AREA BETWEEN 15Z-18Z SUNDAY. THE AIR MASS WILL CONTINUE TO BE MOIST SOUTH OF THE FRONT...SO EXPECT CONVECTION TO DEVELOP ALONG FEATURE DURING THE EARLY AFTERNOON. THE BEST CHANCE WILL BE SOUTH AND EAST IN THE FORECAST AREA. TEMPERATURES SHOULD WARM AHEAD OF THE FRONT TO LEVELS SLIGHTLY HIGHER THAN NUMERICAL GUIDANCE. THE AIR MASS WILL DRY AND COOL BEHIND FRONT FOR A MILD DAY MONDAY. NORTHWEST FLOW ALOFT WILL REMAIN OVER THE PLAIN STATES THROUGH MID WEEK. OCCASIONAL SHORTWAVES AND POSITION OF 300 MB JET SUPPORT BRINGING A CHANCE OF THUNDERSTORMS TUESDAY. COOL AIR MASS MAY INHIBIT SURFACE INSTABILITY TUESDAY...BUT UPSLOPE SURFACE WINDS AND UPPER DYNAMICS SHOULD BE ENOUGH TO OVERCOME THE LIMITATION. TEMPERATURES TUESDAY WILL BE TRICKY. THERE IS A POSSIBILITY OF BEING UNDER A LOW OVERCAST DURING THE DAY...SO TEMPERATURES IN THE UPPER 60S ARE POSSIBLE. ON THE OTHER HAND...CLEARING SKIES WOULD PRODUCE TEMPERATURES IN THE LOWER 80S. WILL PAINT A LARGE THERMAL CONTRAST FROM WEST...WHICH WILL BE WARMER AND DRIER...TO THE EAST. NORTHWEST FLOW WILL CONTINUE THE REST OF THE FORECAST AS 500 MB RIDGE EXTENDS OVER THE WESTERN UNITED STATES AND HUDSON BAY LOW REMAINS THERE. THIS WILL PROVIDE THE AREA WITH BELOW NORMAL TEMPERATURES. ALTHOUGH WILL KEEP THE FORECAST DRY DUE LACK OF MAJOR SURFACE OR MID LEVEL FEATURES...MINOR SHORTWAVES COULD PRODUCE CONVECTION DURING ANY OF THE EXTENDED DAYS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MENTZER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 536 AM MDT SAT AUG 7 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 536 AM MDT SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL REDUCE VISIBILITY TO ONE HALF MILE IN SOME AREAS...MAINLY WEST OF GOODLAND. MOTORISTS SHOULD BE ALERT TO POSSIBLE RAPID CHANGES IN VISIBILITY THROUGH ABOUT 9 AM THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER FAVORABLE TERRAIN AREAS OF EASTERN COLORADO THIS AFTERNOON AND ALONG A WEAK SURFACE TROUGH OR DRYLINE WHICH IS FORECAST TO BE SITUATED JUST WEST OF THE KANSAS-COLORADO STATE LINE BY LATE AFTERNOON. MODERATE INSTABILITY WILL BE IN PLACE EAST OF THIS TROUGH...HOWEVER CONVERGENCE ALONG THE SURFACE TROUGH WILL BE WEAK. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE BY LATE AFTERNOON OVER EXTREME EASTERN COLORADO MOVING INTO WESTERN KANSAS EARLY THIS EVENING. CLOUD-TO-GROUND LIGHTNING AND HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AFTERNOON AND NIGHT. THE MAIN THREAT WILL BE CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OVER EASTERN COLORADO AND EXTREME WESTERN KANSAS.
The Goodland radar (KGLD), 83 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419095, 5419096, 5419097.